A software engineer taking a generic form of Propecia to combat hair loss says it turned him into a woman.
Nine months later, 38-year-old William McKee goes by the name Mandi and wears women's clothing. He's also considering a complete sex change, the New York Post reported.
"My rock-hard chest from the gym began to soften . . . reaching the point where I had noticeable 'breasts' even under my clothing," he said. "My shoulders were literally falling into a more feminine position, and my hips were loosening and becoming wider as on a woman's body."
The former Silicon Valley entrepreneur, who has a 5-year-old son, said he now prefers men over women and claims the hormonal changes caused by finasteride made him emotional and suicidal.
He's now separated from his wife of 10 years, the Daily Mail reported.
Propecia inhibits the conversion of testosterone, resulting in increased estrogen.
Millions of men have used it since the 1990s, but it has been linked to sexual problems such as impotence, loss of libido and "genital shrinkage," according to the Daily Mail.
Merck has denied any known association between Propecia and sexual side effects, although several men have filed lawsuits against the pharmaceutical company claiming just that, Yahoo! News reported.